Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 66, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2001, 2:27 AM CDT for Lincoln County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 12, 2001, 2:27 AM CDT (07:27 UTC)
- Expired
- Jun 12, 2001, 3:15 AM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:30 AM CDT | Hail 0.88 | Maxwell, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 12, 1:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.5 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2851 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 120727 SVRLBF NEC111-120815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 227 AM CDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 315 AM CDT * AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF MAXWELL...OR ABOUT 14 MILES EAST OF NORTH PLATTE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF NORTHEASTERN LINCOLN COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT TUESDAY MORNING FOR SOUTHWESTERN NEBRASKA. LAT...LON 4123 10058 4096 10055 4105 10026 4128 10026 $$ CLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:22 PM CDT, 12 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 2:22 PM CDT, 12 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 222 PM CDT MON JUN 11 2001 ...ENTIRE FORECAST IS A CHALLENGE... UPPER PATTERN CONSISTS OF AN EXPANSIVE FLAT RIDGE OVER THE CENTRAL U.S....AND TROFING ALONG EACH COAST. AT THE SURFACE...A COLD FRONT EXTENDS FROM SOUTHWESTERN MN TO NORTHWESTERN KS. FRONT STILL EXPECTED TO STALL SOUTH AND EAST OF THE CWA TONIGHT. AS SURFACE HIGH WEDGES INTO THE CWA WINDS ARE EXPECTED TO VEER AROUND TO THE EAST. ANOTHER WAVE WILL EJECT FROM THE ROCKIES ACROSS THE NORTHERN PLAINS. FORCING ASSOCIATED WITH THIS FEATURE IS EVIDENT IN CONVERGING LAYER Q-VECS AND RESPECTABLE H7 FRONTOGENESIS PRIMARILY AFTER 06Z TONIGHT FAVORING THE EASTERN PORTIONS OF CWA. THIS AREA WILL ALSO HAVE THE BEST SURFACE BASED INSTABILITY...THOUGH SURFACED BASED CONVECTION IS NOT LIKELY. MID LEVEL LAPSE RATES REMAIN SUFFICIENTLY STEEP THROUGHOUT THE CWA. DO NOT THINK THERE IS MUCH THREAT OF CONVECTION THIS EVENING NOW THAT FRONT HAS PASSED AND WILL WORD POPS AFTER MIDNIGHT. NO REAL CHANGE FROM THE MODELS WRT TO TUESDAY FORECAST. UPPER FLOW TO BACK MORE TO THE SOUTHWEST AND IS EXPECTED TO INDUCE SURFACE LOW AND WARM FRONT TO LIFT NORTH THROUGH THE CWA. SHEAR AND INSTABILITY PROFILES ALONG AND NORTH OF THE FRONT REMAIN VERY FAVORABLE FOR CONVECTION OF THE SEVERE VARIETY. SOUTH OF THE FRONT...WARM MID LEVEL TEMPS MAY KEEP ENVIRONMENT PRIMARILY CAPPED. MODEL SOLUTIONS NOT INDICATING MUCH DRYLINE DEVELOPMENT SO POPS OVER SOUTHERN ZONES WILL BE LOW. IN ADDITION TO GREATEST INSTABILITY AND SHEAR... NORTHERN ZONES WILL EXPERIENCE BEST UPPER SUPPORT AS WAVES EJECT FROM WESTERN TROF. ONE PARTICULARLY SIGNIFICANT WAVE IS FORECAST TO CROSS SOUTH DAKOTA AND NORTHERN COUNTIES LATE TUESDAY. COUPLET OF PV ADVECTION/DIVERGENCE/H7 FRONTOGENESIS FAIRLY IMPRESSIVE. TEMP AND WIND FORECAST WILL BE TRICKY WITH FRONT MOVING THROUGH THE AREA. CONVECTION SHOULD CONTINUE TO ROLL EAST THROUGH THE AREA TUESDAY NIGHT. IF THE ETA IS CORRECT...THERE WILL BE A BREAK IN THE ACTION FOR MOST AREAS AGAIN UNTIL DAYTIME WEDNESDAY. MODELS CONTINUE TO RESOLVE A NOTABLE ABSENCE OF PRECIP SOUTH OF THE FRONT...LIKELY INDICATIVE OF PERSISTENT CAP STRENGTH. MCS OUTFLOW AND FORCING FROM PASSING UPPER WAVE IS LIKELY TO FORCE SURFACE FRONT SOUTH OF THE CWA TUESDAY NIGHT. HI RES ETA SUGGESTS STRATUS DEVELOPMENT WITH SLIGHT EASTERLY COMPONENT TO WINDS. HARD TO DISPUTE IN VERY MOIST ENVIRONMENT AND WILL WORD MOST AREAS AS PARTLY TO MOSTLY CLOUDY. MAIN PV LOBE WILL EJECT THROUGH THE AREA WEDNESDAY WITH SIGNIFICANT FORCING INDICATED BY PV ADVECTION/DIVERGENCE/MID LEVEL FRONTOGENESIS. MAIN FORCING TO LIFT NORTHEAST THROUGH THE AREA WITH HIGHEST POPS FAVORING NORTHERN ZONES. NOT MUCH INSTABILITY BY THIS TIME BUT WITH SUCH STRONG FORCING IT IS HARD TO RULE OUT AN EMBEDDED THUNDERSTORM. UNDOUBTEDLY MUCH COOLER WITH STRONG CAA... CLOUDS AND NORTHERLY WINDS PERHAPS REACHING WINDY CRITERIA. AVN QPF SEEMS A BIT OVERDONE WEDNESDAY NIGHT GIVEN THE EXPECTED ENVIRONMENT. MOISTURE WILL HAVE BEEN SCOURED OUT WITH STRONG STABILITY IN WAKE OF FRONT BY 00Z THURSDAY. ETA AT 60 HOURS SEEMS MORE REALISTIC WITH ISOLATED CONVECTION ALONG THE FRONT RANGE THAT WILL LIKELY FADE AT SUNSET. UPPER FORCING DOES NOT APPEAR STRONG ENOUGH TO SUPPORT THE AVN SOLUTION AND WILL GO WITH A DRY FORECAST WEDNESDAY NIGHT. IN THE EXTENDED...FLOW EXPECTED TO FLATTEN TO ZONAL LATE THIS WEEK WITH DRY CONDITIONS AND A WARMING TREND INTO THE WEEKEND. BY SATURDAY AND SUNDAY ALL MEDIUM RANGE SOLUTIONS SUGGEST RETURN FLOW WILL BE ESTABLISHED WITH POTENTIAL FOR UPPER WAVES TO INITIATE CONVECTION ALONG SURFACE BOUNDARY THAT WILL BE IN THE VICINITY. .LBF...NONE. DJB
In the hours before
Local storm report, Jun 12, 2:27 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
227 AM CDT TUE JUN 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 AM 2 E NORTH PLATTE NE .75 INCH HAIL
06/12/01 LINCOLNThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:08 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 67 min |
| Jun 12, 2:26 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.